Side Effects of Eliquis

Posted by cece55 @cece55, Sat, Mar 2 6:07pm

I have a question for the group. I was diagnosed with AFib three months ago and after my first event I was put on a low dose aspirin along with my metoporal that I had been taking for a year. The dosage for the metoporal was 12.5 MG three times a day. After my second event of AFib six weeks ago, my electrophysiologist put me on Eliquis. The dosage is 5 MG twice a day. I felt fine for 4 weeks and then two weeks ago I started to have aching and stiffness in my lower back and hips. I might also add that I have very tight hips and lower back for years before this and have seen a physical therapist and added yoga and advil to my regimen. That seemed to give me a tolerance level over the years and I have been able to live with it.

Now…no advil allowed and I just saw a physical therapist again today who I will start working with next week. How do I know if I am having a reaction to the Eliquis or I am in a flare with my already tight hips and back? Is there a blood test to request? Possibly checking my liver and kidney function? The physical therapist also said I have osteo arthritis which could be contributing to this.

I am frustrated because I don't know how you tell the difference between a side effect and an existing condition that has worsened. I really don't want to chance going off the blood thinner….but what other way is there to tell?

Has anyone experienced this aching and does it finally go away if it is the Eliquis? I am not having any other problems with this drug except that there is not an over the counter medication for pain that you can take with it except Tylenol which has no effect on me.

Thank you for your input.
CeCe55

Hi Cece55, I'm inviting @1943 @jackj @renahbell @healthytoday and @scardycat into this discussion. They, too, have experience with Eliquis. @predictable may also have some tactics on how to work with your doctors to distinguish symptoms of an underlying problem vs. a side effect of medication.
According to various website, swelling and joint pain are possible side effects of Eliquis (apixaban) https://www.mayoclinic.org/drugs-supplements/apixaban-oral-route/description/drg-20060729

Have you talked to your cardiologist about it?

REPLY
@colleenyoung

Hi Cece55, I'm inviting @1943 @jackj @renahbell @healthytoday and @scardycat into this discussion. They, too, have experience with Eliquis. @predictable may also have some tactics on how to work with your doctors to distinguish symptoms of an underlying problem vs. a side effect of medication.
According to various website, swelling and joint pain are possible side effects of Eliquis (apixaban) https://www.mayoclinic.org/drugs-supplements/apixaban-oral-route/description/drg-20060729

Have you talked to your cardiologist about it?

Jump to this post

Thank you for responding to me Colleen. I told the cardiologist when I saw him a couple of weeks ago that my right hip was bothering me but that it was a pre-existing condition. I asked for Advil and he said only twice a week (one dose)…if I really needed it. At that point it was just the same areas that I have already had problems with. Probably, to the cardiologist, it didn't sound like anything to worry about. I was just asking for permission for Advil. 🙂 Since then I have had referred pain in other areas per my physical therapist plus occasional muscle aches.

I realize that I cannot come off of a blood thinner because of stroke and wonder if the other new blood thinners will do the same thing or if that is not the problem at all. I don't want to play with the drugs and coming off one and going on another…that can create problems of their own.

I would like to know if these aches and pains are causing serious problems or I just have to learn to live with it. I ordered a large cold pad per my therapist, am taking physical therapy and massage. I still exercise the best that I can with the pain and continue to live life normally but it is not the same quality of life. My joints are not red or swollen.

I would feel so much better if someone can respond to me and relate their Eliquis experience and if they have something similar.

Thank You,
CeCe55

REPLY

I take Eloquis 2.5 mg twice a day along with Brilinta (another blood thinner) 90 mg twice a day. The only side effects I have are bruising. I get these ugly bruise spots on my arms and legs from time to time. I don't think I have any other side effects from the blood thinners. The reason I take two is that I had a heart attack in May and a stent was installed. After a year, the Brilinta will go away, my cardiologist said.

REPLY
@elizabeth1941

Do I have to wean off Eliquis or can I just stop. My doctor says I can stop without weaning because he thinks I have a gastrointestinal bleed

Jump to this post

I have had 2 ablations for AFib. In both instances times I started Eliquis 5 mg 2x day for 3 months prior to the ablation and continued 90 months after. I did stop abruptly after 90 days per Electrophysiologist, with no weaning off.

REPLY

Do I have to wean off Eliquis or can I just stop. My doctor says I can stop without weaning because he thinks I have a gastrointestinal bleed

Liked by Dee

REPLY
@dscag

I have had 2 ablations for AFib. In both instances times I started Eliquis 5 mg 2x day for 3 months prior to the ablation and continued 90 months after. I did stop abruptly after 90 days per Electrophysiologist, with no weaning off.

Jump to this post

Thank you for your reply. makes me feel a little more comfortable

REPLY
Please login or register to post a reply.